MAUDE Adverse Event Report: Alphatec Spine, Inc. Invictus Spinal Fixation System; SCREWDRIVER

Alphatec Spine, Inc. Invictus Spinal Fixation System; SCREWDRIVER
Model Number 17110
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the driver broke off when final tightening a screw.The driver tip was only engaged with the screw core without locking the screw head to the driver.The tip was retrieved, and a second driver was used successfully.
 
Additional Manufacturer Narrative
Visual inspection confirms the event.The distal hexalobe tip has sheared off of the driver.The root cause is likely excessive force applied during insertion of the screw along with being not locked properly.If radial bending forces are also applied during screw insertion, the likelihood of shear increases.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.

Brand Name
Invictus Spinal Fixation System
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
Alphatec Spine, Inc.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
Alphatec Spine, Inc.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
+1(760)356-6777
MDR Report Key50544631
Report Number2027467-2026-00177
Device Sequence Number10312268
Product Code HXX
UDI-Device Identifier00190376192680
UDI-Public(01)00190376192680(10)CM40132
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17110
Device Catalogue Number17110
Device Lot NumberCM40132
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2026
Initial Report FDA Received Date09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown